Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
|cmarie112 - Sat Dec 20, 2008 11:38 pm||
I just started Effexor 3 days ago on the lowest dose 37.5 mg. I don't like how it makes me feel, fuzzy feeling in head, dizzy spells, insomnia, dreams, and nausea. On the positive side, I have already noticed an improvement in my depression, so it seems to be working. I was on Effexor one before approximately 10 years ago and I stayed on it for only about 6 months and had no problems getting off. I am hoping to be on this for only a couple of months until things in my life hopefully improve. Here are my questions:
Is 37.5 the lowest dose made, if so, can I open the 37.5 mg. capsules and dump some of the granuals out and still get some of the relief from depression but maybe less side affects?
All of the people that seem to be having horrible withhdrawl symptoms really frightens me. I was lucky last time and had no withhrawl affects at all. Would you think that since I didn't last time, that the odds are in my favor that I won't this time as well?
|Debbie Miller, RN - Tue Dec 23, 2008 2:33 pm||
If you give the medication about three weeks to settle and for your body to adjust and you still have unreasonable symptoms, it would be best to talk to your doctor about possibly changing your medication to a different form. Effexor does come in smaller doses as tablets (which may need to be taken more than once per day) or change to one that has similar properties, since you know this one is effective. I would not advise dividing capsules. Some meds are easily halved, but often capsules are designed to be time released and it would be difficult to divide exactly besides changing the mechanism of action over a time period.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.